MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850015
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 8/22/17.An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
The customer states something like hair or plastic is in the needle while doing process for medication.A patient was involved but was not injured and did not require medical intervention.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot s14216 indicates that there were no defects found in (b)(4) visual samples and (b)(4) physical samples inspected from the lot.There were no samples returned for evaluation therefore the exact root cause could not be determined based on available information.A 6m root cause analysis was performed and analyzed several potential contributing factors.The analysis found no evidence of issues that would have cause the reported condition.Based on the available information there¿s insufficient evidence available to determine a most probable root cause for this investigation.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for contamination and foreign matter.The lot met all defined acceptance criteria and was released.A specific root cause could not be determined based on available information.There¿s no indication of a systemic issue with the process or product, so a capa is not necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6811825
Report Number1017768-2017-05119
Device Sequence Number19349473
Product Code FMI
UDI-Device Identifier20884521000497
UDI-Public20884521000497
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number8881850015
Device Catalogue Number8881850015
Device Lot NumberS14216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date03/01/2018
Patient Sequence Number1